MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required a quick-core coaxial biopsy needle set for a lung biopsy procedure.Prior to patient contact, the stylet could not be separated from the needle.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.Chengdu chengfu med.Equip.Co.In china informed cook of an incident involving a quick-core coaxial biopsy needle set.The complainant reported that prior to patient contact, the stylet was screwed too tight in the outer part of the needle and could not be taken apart to complete a lung biopsy on (b)(6) 2020.No adverse effects were reported.A review of the complaint history, device history record (dhr), instructions for use (ifu), quality control, and specifications, as well as a visual inspection and functional test of the returned device, was conducted during the investigation.One prior to use coaxial needle assembly was returned to cook for evaluation.A functional test found that the device could not be unscrewed by hand.After using pliers, the needle was able to be easily tightened and un-tightened by hand.No damage was noted.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.A correction has been implemented and the complaint device was manufactured prior to implementation of the correction.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot and the related dtn subassembly lots revealed no recorded nonconformances.A database search revealed one other event associated with the reported device lot reported from the same distributor for the same failure mode.However, as there are no related non-conformances, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.The product ifu provides the following information to the user related to the reported failure mode: how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10802726
Report Number1820334-2020-02032
Device Sequence Number1137880
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)250224(10)13007263
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13007263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight56